Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Mar 6, 2011, 11:02 PM EST for Campbell County, Charlotte County, Halifax County, Virginia. It took effect at Mar 7, 2011, 12:25 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 11:02 PM EST (04:02 UTC)
- In effect from
- Mar 7, 2011, 12:25 PM EST
- Expired
- Mar 7, 2011, 8:00 AM EST
- In force
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roanoke River at Brookneal (BROV2).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02062500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
467 WGUS41 KRNK 070402 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1102 PM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA COUNTIES ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND HALIFAX COUNTIES FOR THE ROANOKE RIVER...INCLUDING ALTAVISTA...BROOKNEAL...MINOR FLOODING IS FORECAST. heavy rain of 2 to 3 inches fell across the Roanoke basin on Sunday. this will result in minor flooding along the Roanoke river at Altavista and Brookneal. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC031-143-071602- /O.NEW.KRNK.FL.W.0008.110307T1146Z-110308T0020Z/ /ALTV2.1.ER.110307T1146Z.110307T1200Z.110307T1220Z.NO/ 1102 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE ROANOKE RIVER AT ALTAVISTA. * FROM MONDAY MORNING UNTIL MONDAY EVENING. * AT 10PM SUNDAY THE STAGE WAS...12.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY Monday MORNING AND CONTINUE TO RISE TO NEAR 18.1 FEET BY Monday MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY late Monday MORNING. * AT 18.0 FEET...WATER BEGINS TO FLOOD LOWLAND PASTURES/FARMLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON FEB 23 2003. $$ VAC031-037-083-071601- /O.NEW.KRNK.FL.W.0009.110307T1725Z-110308T0705Z/ /BROV2.1.ER.110307T1725Z.110307T1800Z.110307T1905Z.NO/ 1102 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE ROANOKE RIVER AT BROOKNEAL. * FROM MONDAY AFTERNOON UNTIL LATE MONDAY NIGHT. * AT 09PM SUNDAY THE STAGE WAS...7.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY Monday EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 23.2 FEET BY Monday EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY Monday late AFTERNOON. * AT 23.0 FEET...AGRICULTURAL AREAS ARE AFFECTED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.4 FEET ON MAR 17 2007. $$
2 follow-up statements
628 WGUS81 KRNK 070815 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 315 AM EST MON MAR 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND HALIFAX COUNTIES HEAVY RAIN OF 2 TO 3 INCHES FELL ACROSS THE ROANOKE BASIN ON SUNDAY. THIS WILL RESULT IN MINOR FLOODING ALONG THE ROANOKE RIVER AT ALTAVISTA AND BROOKNEAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON MONDAY. && VAC031-143-071615- /O.EXT.KRNK.FL.W.0008.110307T1153Z-110308T0020Z/ /ALTV2.1.ER.110307T1153Z.110307T1200Z.110307T1220Z.NO/ 315 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT ALTAVISTA. * FROM THIS MORNING UNTIL THIS EVENING * AT 02AM MONDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 18.1 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. AT 18.0 FEET... WATER BEGINS TO FLOOD LOWLAND PASTURES/FARMLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET ON APR 11 2003. $$ VAC031-037-083-071615- /O.CON.KRNK.FL.W.0009.110307T1725Z-110308T0705Z/ /BROV2.1.ER.110307T1725Z.110307T1800Z.110307T1905Z.NO/ 315 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT BROOKNEAL. * FROM THIS AFTERNOON UNTIL LATE MONDAY NIGHT * AT 02AM MONDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 23.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. AT 23.0 FEET... AGRICULTURAL AREAS ARE AFFECTED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.4 FEET ON MAR 17 2007. $$
470 WGUS81 KRNK 071300 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 800 AM EST MON MAR 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... NEW RIVER AT RADFORD AFFECTING CITY OF RADFORD...MONTGOMERY AND PULASKI COUNTIES ROANOKE RIVER AT ALTAVISTA AFFECTING CAMPBELL AND PITTSYLVANIA COUNTIES ROANOKE RIVER AT BROOKNEAL AFFECTING CAMPBELL...CHARLOTTE AND HALIFAX COUNTIES ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DUE TO REDUCED RELEASES FROM BOTH LEESVILLE AND CLAYTOR DAMS THE AMOUNT OF WATER FLOWING DOWNSTREAM FROM THESE PROJECTS ALONG BOTH THE ROANOKE AND NEW RIVERS WILL BE LESS THAN PREVIOUSLY FORECAST. ALTHOUGH FLOOD STAGE IS NOT EXPECTED TO BE REACHED THE LEVEL IN THE RIVERS WILL REMAIN HIGH FOR SEVERAL DAYS. CRESTS HAVE ALREADY OCCURRED EARLY THIS MORNING ON THE NEW RIVER AT RADFORD AND ROANOKE RIVER AT ALTAVISTA. FURTHER DOWNSTREAM ON THE ROANOKE RIVER RISING STAGES WILL STILL BE OCCURRING FURTHER DOWNSTREAM ALONG THE RIVER AT BROOKNEAL AND RANDOLPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THIS IS THE FINAL STATEMENT FOR THIS EVENT. && VAC121-155-750-071330- /O.CAN.KRNK.FL.W.0004.000000T0000Z-110308T0200Z/ /RDFV2.1.ER.110307T0313Z.110307T0400Z.110307T0436Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE NEW RIVER AT RADFORD. * AT 07AM MONDAY THE STAGE WAS 12.5 FEET. * THE RIVER WILL FALL TO AROUND 10 FEET BY TONIGHT. * FLOOD STAGE IS 14.0 FEET. $$ VAC031-143-071330- /O.CAN.KRNK.FL.W.0008.000000T0000Z-110308T0020Z/ /ALTV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT ALTAVISTA. * AT 07AM MONDAY THE STAGE WAS 12.9 FEET. * THE RIVER WILL FALL TO AROUND 10 FEET BY TONIGHT. * FLOOD STAGE IS 18.0 FEET. $$ VAC031-037-083-071330- /O.CAN.KRNK.FL.W.0009.000000T0000Z-110308T0705Z/ /BROV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT BROOKNEAL. * AT 06AM MONDAY THE STAGE WAS 14.5 FEET. * THE RIVER WILL RISE TO NEAR 20 FEET BY THIS EVENING AND THEN BEGIN TO FALL RAPIDLY. * FLOOD STAGE IS 23.0 FEET. $$ VAC037-083-071330- /O.CAN.KRNK.FL.W.0007.000000T0000Z-110309T1305Z/ /RNDV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT RANDOLPH. * AT 06AM MONDAY THE STAGE WAS 10.3 FEET. * THE RIVER WILL RISE TO NEAR 20 FEET BY TOMORROW MORNING AND THEN BEGIN TO FALL DURING THE DAY. * FLOOD STAGE IS 21.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 7:05 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 6, 7:05 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EST SUN MAR 6 2011
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL SLIDE SLOWLY EAST
AND OFF THE COAST TONIGHT. HIGH PRESSURE WILL MOVE INTO MOUNTAINS
MONDAY AND STAY IN CONTROL INTO TUESDAY NIGHT. ANOTHER FRONT
AFFECTS US BY THE WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ANOTHER UPDATE TO DROP THE EXPIRING FLOOD WATCH THIS EVENING AS
MOST OF THE RAIN IS NOW EXITING TO THE NE. COULD STILL SEE SOME
SMALL STREAM FLOODING PER RUNOFF THIS EVENING AND ADDED RIVER
FLOODING INTO MONDAY...OTRW ALL THE SIG RAIN HAS ENDED. ALSO
LOWERED TEMPS A LITTLE BASED ON CURRENT OBS ALTHOUGH EXPECT
WINDS/MIXING TO HOLD READINGS UP A BIT OVERNIGHT. NO OTHER CHANGES
FOR NOW.
PREVIOUS DISCUSSIONS BELOW...
QUICK UPDATE TO ALLOW THE WINTER WX ADVISORY TO EXPIRE EARLY THIS
EVENING. COULD STILL BE SOME POCKETS OF LIGHT SNOW OR FLURRIES BUT
NOT EXPECTING MUCH IN THE WAY OF ADDED SNOW ACCUMULATION. HOWEVER
SOME AREAS OF BLACK ICE MAY BE POSSIBLE LATER ON. WILL KEEP THE
FLOOD WATCH GOING FOR ANOTHER HOUR GIVEN HEAVY RAIN STILL ACROSS
THE NE OTRW FEW ADDED CHANGES FOR NOW.
COMMA HEAD OF PRECIP CONTINUES TO BE SLOW TO MOVE NE AS HUNG UP
WITH WAVES JUST TO THE SW AND BEING UNDERCUT BY COLD AIR WHICH HAS
RESULTED IN A CONTINUATION OF HEAVY SNOW OVER THE NW. LAST BAND
MAY PUSH TOTALS TO ABOVE WINTER STORM WARNING CRITERIA BUT WONT
UPGRADE SINCE NEAR THE END OF THE EVENT AND EXPECTING ONLY HIGHER
TOTALS IN SPOTS. THUS WILL WORD FOR LOCALLY HIGHER AMOUNTS. ALSO
INCLUDED THE NW NC MTNS IN THE ADVISORY THROUGH EARLY THIS EVENING
TO ACCOUNT FOR A QUICK 1-3 INCHES OF SNOW AT ELEVATION IN THE NEXT
FEW HOURS. OTRW SNOW BAND MOVING EAST SHOULD PUSH OUT TO NEAR THE
BLUE RIDGE BEFORE THE ENTIRE AREA FINALLY SHIFTS NE BY SUNSET.
SINCE THE SMALL STREAM FLOOD THREAT WHERE THE CHANGE TO SNOW HAS
OCCURRED HAS DIMINISHED...PLAN TO DROP THE FFA IN THE FAR WEST
WITH THIS PACKAGE BUT LET RIDE ALONG THE BLUE RIDGE A BIT LONGER
INTO EARLY THIS EVENING. WONT EXTEND OUT INTO THE PIEDMONT ALTHO
SOME LOCALIZED FLOODING POSSIBLE THERE UNTIL THE HEAVIER BANDS OF
RAIN TAPER. OTRW WILL CONTINUE WITH HIGH POPS INTO THIS EVENING
BUT QUICKLY CUTTING BACK TO CHANCE OR LESS AFTER DARK WHEN MOST
GUIDANCE SHOWS THE MAIN CORRIDOR OF LIFT TO THE NE. EXPECT SOME
UPSLOPE -SHSN ACROSS THE NW THRU LATE TONIGHT ONCE THE MAIN BATCH
EXITS BUT ONLY LIGHT AMOUNTS GIVEN DEEPER RH BEING TAKEN TO THE
NE. OTHER CONCERN IS GUSTY NORTH/NW WINDS IN THE WAKE OF THE
SYSTEM AS GUIDANCE SHOWS A SURGE TO AROUND 40 KTS AT 85H WHICH
COULD BRIEFLY SPILL SOME SPOTS INTO LOW END WIND ADVISORY LEVELS.
AT THIS POINT THINK TOO IFFY TO UPGRADE TO AN ADVISORY ALTHOUGH
SOMETHING TO WATCH.
GIVEN MIXING AND ONLY GLANCING COLD ADVECTION...STAYED CLOSER TO THE
WARMER MAV FOR LOWS BUT STILL MOSTLY 20S MOUNTAINS AND AROUND 30 OUT
EAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE...CENTERED NORTH OF THE GREAT LAKES...WILL CONTINUE TO
BUILD INTO THE REGION ON MONDAY...WITH NORTHWESTERLY DOWNSLOPE
WINDS BEHIND THE FRONT ALLOWING CLOUDS TO DIMINISH THROUGH THE
MORNING AND EARLY AFTERNOON. EXPECT OUR WINDS TO BECOME NORTHEASTERLY
EARLY TUESDAY MORNING AS THE RIDGE OF HIGH PRESSURE SLIDES
EASTWARD...BECOMING WEDGED AGAINST THE EASTERN SLOPES OF THE
APPALACHIANS. DESPITE MOSTLY CLEAR SKIES...THE PRESENCE OF THE HIGH
PRESSURE WEDGE AND THE WET SOILS FROM RECENT RAINFALL WILL RESULT
IN AFTERNOON TEMPERATURES SLIGHTLY BELOW GUIDANCE ACROSS OUR
REGION. ALSO KEPT TEMPERATURES LOWER WHERE SEVERAL INCHES OF
SNOWFALL OCCURRED IN THE WEST.
CLOUDINESS INCREASES LATE TUESDAY AS ANOTHER COLD FRONT APPROACHES
FROM THE WEST...AND SHOWER ACTIVITY MOVES INTO THE AREA LATE
WEDNESDAY MORNING. FORECAST MODELS ARE AGAIN DIVERGENT AS TO HOW
MUCH PRECIPITATION WE CAN EXPECT WITH THIS NEXT SYSTEM. THE NAM
MODEL IS ONCE AGAIN THE MOST AGGRESSIVE WITH THE PRECIPITATION
AMOUNTS HEADING INTO WEDNESDAY NIGHT...WHILE THE GFS MODEL IS
LEAST AGGRESSIVE AND THE ECMWF MODEL SORT OF SPLITS THE
DIFFERENCE. CONSIDERING ALL MODELS ARE IN AGREEMENT OF A WAVE
DEVELOPING ALONG THE FRONT WEDNESDAY NIGHT...WILL LEAN TOWARD A
BLEND OF THE ECMWF AND THE NAM FOR PRECIPITATION DURING THE NIGHT...
WITH 1 TO 1.5 INCHES...AND LOCALLY HIGHER AMOUNTS...POSSIBLE
ACROSS OUR REGION.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THURSDAY
MORNING AS THE WAVE AND ASSOCIATED COLD FRONT BEGIN TO MAKE THEIR WAY
EAST OF OUR REGION. AS THIS SYSTEM DEPARTS...ANOTHER DOME OF HIGH
PRESSURE WILL BUILD INTO THE REGION FROM THE CENTRAL PLAINS...WHICH
WILL HELP KEEP OUR WINDS NORTHWESTERLY HEADING INTO NEXT WEEKEND.
THE ONLY OTHER WEATHER SYSTEM WHICH WILL BE OF CONCERN IN OUR
EXTENDED PERIOD WILL ARRIVE NEXT SUNDAY...WHEN A CLIPPER COLD
FRONT WILL TRIGGER SHOWER ACTIVITY WEST OF THE BLUE RIDGE.
TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO REMAIN
NEAR NORMAL FOR THE FIRST HALF OF MARCH.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
COLD FRONT AND DEEPENING LOW PRESSURE IS OVER ERN VA NOW...AND
MOVING EAST...ALONG WITH HEAVIER RAINFALL. THERE WILL BE A PERIOD
OF STRONG GUSTY WINDS FROM THE NORTHWEST IN THE WAKE OF THIS LOW
PRESSURE SYSTEM. ROA AND BLF WILL SEE GUSTS UP TO 30 KNOTS THROUGH
AROUND 100 AM. CIGS WILL CONTINUE LIFTING AND SCATTERING OUT EAST
OF THE BLUE RIDGE...INCLUDING ROA...LYH AND DAN. UPSLOPE IFR CIG
AT BLF...AND MVFR AT LWB...IS EXPECTED TO CONTINUE THROUGH THE
NIGHT...THEN SCATTER OUT TOWARD DAYBREAK.
VFR CONDITIONS ARE EXPECTED ALL SITES MONDAY MORNING...LASTING
THROUGH TUESDAY.
ON WEDNESDAY...A WARM FRONT WILL LIFT NORTH THROUGH THE AREA
QUICKLY FOLLOWED BY ANOTHER COLD FRONT THURSDAY MORNING. LOOK FOR
A RETURN OF LIGHT PRECIPITATION WEDNESDAY...ALONG WITH AREAS OF
SUB-VFR CIGS. RAINFALL MAY BECOME HEAVY WEDNESDAY NIGHT...ALONG
WITH IFR CIGS/VSBYS. SHOULD SEE IMPROVING CONDITIONS BEHIND THE FRONT
THU ALTHOUGH LOW CIGS AND SHOWERS MAY LINGER ACROSS THE EAST ON
THURSDAY WITH UPSLOPE MVFR CIGS/-SHRA POSSIBLE SE WVA AS WELL.
&&
.HYDROLOGY...
ALTHOUGH RAINFALL WILL BE ENDING EARLY THIS EVENING...RUNOFF FROM
THE 2 TO 5 INCHES OF RAIN SEEN DURING THE PAST 36 HOURS WILL
CONTINUE TO RESULT IN SMALL STREAM AND RIVER FLOODING OVERNIGHT
INTO MONDAY. ANOTHER ROUND OF HEAVY RAINFALL WILL BE POSSIBLE
AGAIN LATER IN THE WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VAZ011-013-014-
016>020-022>024-032>035.
NC...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NCZ003-019.
WV...NONE.
&&
SYNOPSIS...NF
NEAR TERM...JH
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/JJ
HYDROLOGY...Hazardous weather outlook, Mar 6, 6:49 PM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 649 PM EST SUN MAR 6 2011 NCZ003-019-VAZ011>014-017>020-022>024-032>035-WVZ044-080000- SURRY-WILKES-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MONROE- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-080000- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-WVZ042-043-045-080000- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. ICY OR SNOW COVERED ROADS MAY PERSIST OVERNIGHT. REFREEZING OF RESIDUAL WATER MAY ALSO RESULT IN SPOTTY BLACK ICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015-016-080000- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL- 649 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. NORTH TO NORTHWEST WINDS COULD GUST TO 45 MPH OR STRONGER AT TIMES ESPECIALLY ACROSS THE HIGHER ELEVATIONS AND AROUND FANCY GAP. IN ADDITION...ICY OR SNOW COVERED ROADS MAY PERSIST OVERNIGHT. REFREEZING OF RESIDUAL WATER MAY ALSO RESULT IN SPOTTY BLACK ICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 6, 10:02 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1002 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLOOD BOONE 36.21N 81.67W
03/06/2011 WATAUGA NC LAW ENFORCEMENT
WATAUGA COUNTY SHERIFF - WATER ON ROADS THROUGHOUT
COUNTY. SEVERAL ROADS CLOSED DUE TO HIGH WATER WITH
AROUND 2 FT ON ROADS.
&&
EVENT NUMBER RNK1100059
PWLocal storm report, Mar 6, 10:05 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD VALLE CRUCIS 36.22N 81.78W
03/06/2011 WATAUGA NC TRAINED SPOTTER
DEWITT BARNETT RD - UNDER 3 FT WATER. WATAUGA RIVER RD
- UNDER 2 FT WATER.
&&
EVENT NUMBER RNK1100060
PWLocal storm report, Mar 6, 10:07 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 4 E BEDFORD CITY 37.34N 79.45W
03/06/2011 BEDFORD VA TRAINED SPOTTER
1 FT DEEP WATER ON BEAGLE CLUB ROAD AT HARDY TRAILER
PARK.
&&
EVENT NUMBER RNK1100061
PWLocal storm report, Mar 6, 10:09 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1009 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLOOD GLASGOW 37.63N 79.45W
03/06/2011 ROCKBRIDGE VA LAW ENFORCEMENT
ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS FLOODING ON
SEVERAL MINOR ROADS ACROSS THE COUNTY THIS EVENING.
&&
EVENT NUMBER RNK1100062
PWLocal storm report, Mar 6, 10:12 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD GLASGOW 37.63N 79.45W
03/06/2011 ROCKBRIDGE VA LAW ENFORCEMENT
ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS TREES DOWN
DUE TO HEAVY RAIN THIS AFTERNOON. ONE TREE FELL IN
GLASGOW AROUND 4 PM. ONE TREE FELL NEAR LEXINGTON AROUND
5 PM.
&&
EVENT NUMBER RNK1100063
PWLocal storm report, Mar 6, 10:14 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 4 N NEWPORT 37.34N 80.50W
03/06/2011 GILES VA PUBLIC
1 FT OF STANDING WATER ON CLOVER HOLLOW ROAD
0730 AM FLOOD NEWPORT 37.28N 80.50W
03/06/2011 GILES VA PUBLIC
1 TO 1.5 FT STANDING WATER ON HAPPY HOLLOW ROAD
0800 AM FLOOD MORAVIAN FALLS 36.10N 81.18W
03/06/2011 WILKES NC PUBLIC
GERMAN TOWN ROAD... MORAVIAN CREEK OUT OF ITS BANKS
0815 AM FLOOD BLACKSBURG 37.23N 80.42W
03/06/2011 MONTGOMERY VA PUBLIC
CRAIGS CREEK IS OUT OF ITS BANKS AT 1373 CRAIGS CREEK
ROAD. WATER IN BARN.
0930 AM FLOOD WILLIAMSBURG 37.97N 80.50W
03/06/2011 GREENBRIER WV EMERGENCY MNGR
4 TO 6 INCHES ON CORNSTOCK ROAD
0930 AM FLOOD WILLIAMSBURG 37.97N 80.50W
03/06/2011 GREENBRIER WV EMERGENCY MNGR
PEMBROKE RD... LOW WATER BRIDGE AND TROUT END BRIDGE
BOTH HAVE 6 INCHES OVERTOP
0930 AM FLOOD WILLIAMSBURG 37.97N 80.50W
03/06/2011 GREENBRIER WV EMERGENCY MNGR
KESSLER AREA... WATER CLOSE TO HOMES
1015 AM FLOOD BOONE 36.21N 81.67W
03/06/2011 WATAUGA NC LAW ENFORCEMENT
WATAUGA COUNTY SHERIFF - WATER ON ROADS THROUGHOUT
COUNTY. SEVERAL ROADS CLOSED DUE TO HIGH WATER WITH
AROUND 2 FT ON ROADS.
1120 AM FLOOD VALLE CRUCIS 36.22N 81.78W
03/06/2011 WATAUGA NC TRAINED SPOTTER
DEWITT BARNETT RD - UNDER 3 FT WATER. WATAUGA RIVER RD
- UNDER 2 FT WATER.
1130 AM FLOOD 4 E BEDFORD CITY 37.34N 79.45W
03/06/2011 BEDFORD VA TRAINED SPOTTER
1 FT DEEP WATER ON BEAGLE CLUB ROAD AT HARDY TRAILER
PARK.
1230 PM FLOOD HILLSVILLE 36.77N 80.73W
03/06/2011 CARROLL VA PUBLIC
BIG REED CREEK OUT OF ITS BANKS.
0100 PM FLOOD MARTINSVILLE AIRPORT 36.63N 80.02W
03/06/2011 HENRY VA LAW ENFORCEMENT
SEVERAL REPORTS OF STREETS WITH 1 TO 2 IN OF FLOWING
WATER... SPECIFICALLY BLACKBERRY ROAD.
0120 PM FLOOD 2 SW BROADFORD 36.90N 81.69W
03/06/2011 SMYTH VA DEPT OF HIGHWAYS
BEAVER CREEK ROAD IMPASSABLE
0120 PM FLOOD 3 E BROADFORD 36.92N 81.62W
03/06/2011 SMYTH VA DEPT OF HIGHWAYS
CLIFF VIEW ROAD IMPASSABLE
0130 PM FLOOD BURNT CHIMNEY 37.10N 79.83W
03/06/2011 FRANKLIN VA PUBLIC
2 MI WEST OF BURNT CHIMNEY POST OFFICE. GILLS CREEK 6
INCHES OVER BANKFULL.
0218 PM FLOOD 5 SSW SEDALIA 37.41N 79.48W
03/06/2011 BEDFORD VA DEPT OF HIGHWAYS
STATE ROUTE 676 CROSSCREEK ROAD IMPASSABLE
0227 PM FLOOD 3 SW LITHIA 37.45N 79.78W
03/06/2011 BOTETOURT VA DEPT OF HIGHWAYS
STATE ROUTE 640 IMPASSABLE
0227 PM FLOOD LITHIA 37.48N 79.74W
03/06/2011 BOTETOURT VA DEPT OF HIGHWAYS
ROUTE 640 IMPASSABLE
0230 PM FLOOD BLACKSBURG 37.23N 80.42W
03/06/2011 MONTGOMERY VA PUBLIC
TOMS CREEK AT MEADOW BORRKE ROAD AND SHADOW LAKE RD.
WATER 2 FT FROM ROAD.
0233 PM FLOOD 2 NW MAX MEADOWS 36.99N 80.96W
03/06/2011 WYTHE VA LAW ENFORCEMENT
MILLERS CREEK ROAD FLOODED
0233 PM FLOOD 3 E GRAHAMS FORGE 36.93N 80.82W
03/06/2011 WYTHE VA LAW ENFORCEMENT
MUDSLIDE AT REED CREEK ROAD
0234 PM FLOOD GALAX 36.67N 80.92W
03/06/2011 CITY OF GALAX VA LAW ENFORCEMENT
CHESTNUT DRIVE...CREEK VIEW DRIVE...SHAW STREET...AND
GIVENS ROAD ALL CLOSED
0249 PM FLOOD 1 E MEADOWS OF DAN 36.73N 80.40W
03/06/2011 PATRICK VA TRAINED SPOTTER
WATER RUNNING OVER CONCORD ROAD...RAIN TOTAL OF 6
INCHES
0348 PM FLOOD 3 SSW FANCY GAP 36.62N 80.71W
03/06/2011 CARROLL VA DEPT OF HIGHWAYS
PAULS CREEK ROAD IMPASSABLE
0348 PM FLOOD 3 ENE LAMBSBURG 36.60N 80.72W
03/06/2011 CARROLL VA DEPT OF HIGHWAYS
WILLIAM DRIVE IMPASSABLE
0348 PM FLOOD 4 NNE LOW GAP 36.59N 80.84W
03/06/2011 CARROLL VA DEPT OF HIGHWAYS
PENBROOK LANE IMPASSABLE
0400 PM FLOOD 3 WSW ABBOTT 37.40N 80.20W
03/06/2011 CRAIG VA LAW ENFORCEMENT
CRAIGS CREEK FLOODED AND CLOSED ROUTE 621
0400 PM FLOOD GLASGOW 37.63N 79.45W
03/06/2011 ROCKBRIDGE VA LAW ENFORCEMENT
ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS TREES DOWN
DUE TO HEAVY RAIN THIS AFTERNOON. ONE TREE FELL IN
GLASGOW AROUND 4 PM. ONE TREE FELL NEAR LEXINGTON AROUND
5 PM.
0407 PM FLOOD 4 E CALLAWAY 37.02N 79.97W
03/06/2011 FRANKLIN VA DEPT OF HIGHWAYS
COLES CREEK ROAD IMPASSABLE
0407 PM FLOOD 3 E CALLAWAY 37.01N 79.99W
03/06/2011 FRANKLIN VA DEPT OF HIGHWAYS
MADCAP ROAD IMPASSABLE
0407 PM FLOOD 3 SE ENDICOTT 36.85N 80.12W
03/06/2011 FRANKLIN VA DEPT OF HIGHWAYS
JOHNNYS RIDGE ROAD IMPASSABLE
0510 PM FLOOD 2 WNW CROCKETT SPRINGS 37.11N 80.29W
03/06/2011 MONTGOMERY VA DEPT OF HIGHWAYS
LAVENDER ROAD IMPASSABLE
0510 PM FLOOD 1 N CROCKETT SPRINGS 37.12N 80.27W
03/06/2011 MONTGOMERY VA DEPT OF HIGHWAYS
PERSIMMON ROAD IMPASSABLE
0510 PM FLOOD 3 W PRICES FORK 37.21N 80.55W
03/06/2011 MONTGOMERY VA DEPT OF HIGHWAYS
MCCOY ROAD IMPASSABLE
0510 PM FLOOD 3 SW MERRIMAC 37.16N 80.47W
03/06/2011 MONTGOMERY VA DEPT OF HIGHWAYS
CRAB CREEK ROAD IMPASSABLE
0510 PM FLOOD 4 ESE BLACKSBURG 37.20N 80.36W
03/06/2011 MONTGOMERY VA DEPT OF HIGHWAYS
TAYLOR HOLLOW ROAD IMPASSABLE
0510 PM FLOOD 1 NNE PRICES FORK 37.23N 80.50W
03/06/2011 MONTGOMERY VA DEPT OF HIGHWAYS
BROOKSFIELD ROAD IMPASSABLE
0513 PM FLOOD 4 N LOW GAP 36.59N 80.87W
03/06/2011 GRAYSON VA DEPT OF HIGHWAYS
PEAKS MOUNTAIN ROAD IMPASSABLE
0521 PM FLOOD 4 WNW PULASKI 37.08N 80.85W
03/06/2011 PULASKI VA DEPT OF HIGHWAYS
ROUTE 641W IMPASSABLE
0521 PM FLOOD 4 SSE WHITE GATE 37.16N 80.82W
03/06/2011 PULASKI VA DEPT OF HIGHWAYS
LITTLE CREEK ROAD IMPASSABLE
0521 PM FLOOD 2 NNW DUBLIN 37.15N 80.71W
03/06/2011 PULASKI VA DEPT OF HIGHWAYS
KENT FARM ROAD IMPASSABLE
0521 PM FLOOD 2 SW DRAPER 36.98N 80.79W
03/06/2011 PULASKI VA DEPT OF HIGHWAYS
GRAHAM ROAD IMPASSABLE
0521 PM FLOOD 2 W ALLISONIA 36.94N 80.77W
03/06/2011 PULASKI VA DEPT OF HIGHWAYS
CLARKS FERRY ROAD IMPASSABLE
0521 PM FLOOD 4 E DRAPER 36.99N 80.70W
03/06/2011 PULASKI VA DEPT OF HIGHWAYS
EANES FERRY ROAD IMPASSABLE
0521 PM FLOOD 3 SSE ALLISONIA 36.90N 80.71W
03/06/2011 PULASKI VA DEPT OF HIGHWAYS
ROCK CREEK ROAD IMPASSABLE
0521 PM FLOOD 1 ENE PILOT 37.05N 80.36W
03/06/2011 MONTGOMERY VA DEPT OF HIGHWAYS
OLD PIKE ROAD IMPASSABLE
0530 PM FLOOD 4 NW GOODE 37.40N 79.44W
03/06/2011 BEDFORD VA DEPT OF HIGHWAYS
LANKFORD MILL ROAD IMPASSABLE
0549 PM FLOOD BANE 37.27N 80.71W
03/06/2011 GILES VA DEPT OF HIGHWAYS
DOC CARR ROAD IMPASSABLE
0549 PM FLOOD 3 WSW CHAPEL 37.26N 80.98W
03/06/2011 GILES VA DEPT OF HIGHWAYS
MOREHEAD ROAD IMPASSABLE
0549 PM FLOOD 3 WSW CHAPEL 37.26N 80.98W
03/06/2011 GILES VA DEPT OF HIGHWAYS
TRIVETT FARM ROAD IMPASSABLE
0549 PM FLOOD 1 ENE BANE 37.27N 80.69W
03/06/2011 GILES VA DEPT OF HIGHWAYS
RYE HOLLOW ROAD IMPASSABLE
0549 PM FLOOD 1 SSW PEARISBURG 37.30N 80.74W
03/06/2011 GILES VA DEPT OF HIGHWAYS
WOODS ROAD IMPASSABLE
0549 PM FLOOD 3 WNW NEWPORT 37.30N 80.54W
03/06/2011 GILES VA DEPT OF HIGHWAYS
BRICKYARD ROAD IMPASSABLE
0549 PM FLOOD 2 NE NEWPORT 37.31N 80.47W
03/06/2011 GILES VA DEPT OF HIGHWAYS
OLD FURNACE ROAD IMPASSABLE
0549 PM FLOOD 2 NE KIMBALLTON 37.38N 80.66W
03/06/2011 GILES VA DEPT OF HIGHWAYS
SNIDERTOWN ROAD IMPASSABLE
0630 PM FLOOD 4 ENE BOONVILLE 36.26N 80.64W
03/06/2011 YADKIN NC LAW ENFORCEMENT
YADKIN COUNTY SHERIFFS DEPARTMENT HAS REPORTED THAT
ROCKFORD ROAD IS IMPASSABLE DUE TO WATER COVERING THE
ROAD.
0750 PM FLOOD GLASGOW 37.63N 79.45W
03/06/2011 ROCKBRIDGE VA LAW ENFORCEMENT
ROCKBRIDGE COUNTY SHERIFFS OFFICE REPORTS FLOODING ON
SEVERAL MINOR ROADS ACROSS THE COUNTY THIS EVENING.
0820 PM FLOOD 2 E SINKING CREEK 37.42N 80.25W
03/06/2011 CRAIG VA LAW ENFORCEMENT
HALL ROAD REMAINS CLOSED DUE TO CREEK FLOODING.
&&
EVENT NUMBER RNK1100052 RNK1100053 RNK1100054 RNK1100055 RNK1100056
RNK1100057 RNK1100058 RNK1100059 RNK1100060 RNK1100061 RNK1100010
RNK1100007 RNK1100048 RNK1100049 RNK1100008 RNK1100011 RNK1100012
RNK1100047 RNK1100009 RNK1100013 RNK1100014 RNK1100015 RNK1100016
RNK1100028 RNK1100029 RNK1100030 RNK1100050 RNK1100063 RNK1100032
RNK1100033 RNK1100034 RNK1100025 RNK1100026 RNK1100027 RNK1100035
RNK1100036 RNK1100037 RNK1100031 RNK1100017 RNK1100018 RNK1100019
RNK1100020 RNK1100021 RNK1100022 RNK1100023 RNK1100024 RNK1100038
RNK1100039 RNK1100040 RNK1100041 RNK1100042 RNK1100043 RNK1100044
RNK1100045 RNK1100046 RNK1100064 RNK1100062 RNK1100051
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:41 PM EST | River Flood Warning | RNK | Montgomery, Pulaski | 11 hr |
| Mar 6, 8:57 PM EST | River Flood Warning | RNK | Halifax | 48 hr |
| Mar 6, 9:02 PM EST | River Flood Warning | RNK | Charlotte, Halifax | 11 hr |
| Mar 6, 10:09 PM EST | Areal Flood Warning | RNK | Pulaski | 9 hr |
| Mar 6, 11:02 PM EST | River Flood Warning | RNK | Campbell, Pittsylvania | 9 hr |
| Mar 7, 3:36 AM EST | Wind Advisory | RNK | Carroll, City of Galax | 4 hr |
| Mar 7, 4:17 AM EST | Areal Flood Warning | RNK | Alleghany, Botetourt | 6 hr |
| Mar 7, 10:29 AM EST | River Flood Warning | RNK | Charlotte, Halifax | 22 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.